Actifed Tablets

Actifed® Cold & Allergy (chlorpheniramine maleate and phenylephrine hydrochloride) is an over-the-counter medication used to treat symptoms of the common cold or allergies (such as hay fever).
 
The drug comes in tablet form. It is taken by mouth, usually every four hours. Brand-name Actifed tablets come in one strength: Actifed Cold & Allergy tablets with 4 mg of chlorpheniramine maleate and 10 mg of phenylephrine hydrochloride.
 
Actifed contains two different medications: chlorpheniramine maleate (an antihistamine) and phenylephrine hydrochloride (a decongestant). Phenylephrine works by stimulating certain receptors known as alpha-adrenergic receptors. In the lining of the nose and sinuses, this action causes the blood vessels to constrict, allowing less fluid to leave the blood vessels and decreasing inflammation. Chlorpheniramine works by blocking a specific type of histamine receptor in the body (known as H1 receptors).
 
Although most people have no problems with Actifed tablets, the medication is not suitable for everyone. Before taking this drug, talk to your healthcare provider about any other medical conditions you may have or any other medications you are taking (including vitamins and herbal supplements). Some of the common side effects include dry mouth, nervousness, and insomnia or drowsiness.
 
(Click Actifed for a more in-depth look at how Actifed tablets work, potential side effects, general dosing guidelines, and information on what to tell your healthcare provider before using this medication.)
 
5 Tips to Keep a Cold at Bay
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.